Announcement

Collapse
No announcement yet.

Elmiron and acne?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Elmiron and acne?

    I've been breaking out on my face like I'm in junior high again...except when I was in junior high, I still didn't break out this bad. I'm still on the fence about the hairloss thing...it sort of seems like my hair is a little thinner around the top of my hairline, but my hair isn't very thick anyway, so I may be imagining that. The worst of the acne is concentrated on one patch of my cheek, but it seems to be spreading to a wider area of that whole side. I haven't been able to find anything linking Elmiron with breakouts as a side effect, but I figured I'd ask just in case someone else was having this problem. I'm not really sure why, if I've always had a healthy complexion, I would suddenly start having problems now.

  • #2
    re

    i have oily skin anyway. but i did notice more pimples on my forehead.
    i usually never get them there.
    Quit ELMIRON due to hair loss
    Cystoprotek ROCKS!

    find me on FACEBOOK -
    search my email [email protected]

    Current Meds:
    AM Cystoprotek & ATARAX 50mg
    Dinner CYSTOPROTEK
    PM Elavil 25mg

    Comment


    • #3
      Hi Mel
      The breakout thing does definately sound familiar. Mine isn't concentrated to one area though. I am just getting pimpley all over which is very unusual for me. I have always had a really good complexion except the odd zit.
      My hair is very fine I haven't really noticed going bald in any paticular place but my hair seems to have taken on a mind of its own. It is unruley it seems like there is major breakage so I have hairs sticking up all over the place everywhere I am hating it! It is so unmanagable I sometimes imagine doing the Brittney Spears thing and shave my head, but I have more common sense than that!! LOL

      Comment


      • #4
        I had some acne when I was on Elmiron. I thought it was Elmiron...then I realized it was the white chocolate I was eating! It has A LOT more fat than regular brown or dark chocolate. Since I was new to teh IC diet I was looking some confort in white chocolate. I stopped eating white chocolate and no more pimples! I took Elmiron for 6 months and didn't have any pimples during that time. Now I get them when I eat peanut butter so I just eat it once a week and white chocolate once in a blue moon ( iget a pimple immediately after)
        Laser cervical surgery after abnormal pap (moderate dysplasia) in 3/2004
        UTIs since mid 2004
        Recurrent yeast infections since mid 2005
        IC dx 3/2006
        V V dx 12/2006
        Other conditions: IBS, allergies, dry eyes.


        Current IC medications:
        Elavil (since 12/06) 10 mg;
        Cysta Q (since 5/07)
        Rephresh acid jel every 3 days
        D-mannose, fish oil, Calcium Citrate, Multivitamins & garlic pills (sometimes)
        Probiotics Femdophilus or other brands
        Gy-Na-Tren for yeast infections (started using it as needed since 2010)
        Other Rx:Omeprazole 20mg; benadryl as needed, Restasis


        Past Meds and why I stopped them:
        Elmiron: March to September 2006: headaches
        Lyrica:2 weeks in 2006: headaches
        Cystoprotek: from Jan to April 2007: nausea

        Femcon Fe (2/07 to 10/07):caused spotting/bleeding
        BCP:Loestrin (since Ocotber 2007) to stop spotting for 2 months. V V worse. Stopped the pill in Nov 07.


        "Obstacles don't have to stop you. If you run into a wall, don't turn around and give up. Figure out how to climb it, go through it, or work around it"

        Comment


        • #5
          I had some really bad acne behind my ear and neck. It was the elmiron. It finally went away I just hung in there.
          past meds:
          elmiron 100mg 3 x a day
          cystoprotek 6 a day
          elavil 10 mg
          Femcon fe
          non-shellfish vegetarian glucosamine HCL
          750mg once a day

          Comment


          • #6
            Elmiron and weight gain?

            I've noticed the pounds are creeping onto my butt, belly, arms....well...all over! I'm not eating much (fear of flare-causing food!), so I don't understand what's going on. I know my metabolism has slowed in the last year, but I've still managed to wear the same jean size for 4 years. I lost about 80 pounds in 2000, so I'm scared of going back up more than even 10 pounds. I asked my doctor about Elmiron and she said it can cause bloating, but weight gain is not a noted complaint. BTW, she said if you are experiencing bloating, open the capsules and sprinkle the Elmiron on your oatmeal, etc.. (Researchers believe the capsule itself is causing this side effect of bloating). Any thoughts/comments would be most appreciated....I'm kind of freaking out about this!

            Danita
            Dani


            -Bladder surgery to correct reflux-'68
            -Terribly painful periods, [email protected] 13 (most likely due to endometriosis, no dx then)
            -4 gyn surgeries since 2003 to remove cysts, ovaries, endometriosis and uterus
            -DX'd w/I.C. before 3rd gyn surgery, but sure I've had it since childhood
            -Gastrointestinal allergies to nuts and shellfish - {I would like to know if there is some connection of gastro allergies to I.C.?}
            PTSD (sexual abuse by teenage boy when I was 4 and s. abuse by adult male who was friend of my Dad's - my parents still don't know)
            -DX'd with IBS in 2000
            -Rhabdomyolysis in 2001 (has not returned)
            -DX'd with Eosinophilic Esophagitis (Asthma of the Esophagus) 3/07
            -DX'd with TMJ in 2000-wear splint
            -Hydrodistention and Cystoscopy w/ biopsy of tissue in bladder-2003
            -DX'd with Epilepsy -2000
            -SSS (Selective Sound Sensitivity)-wear earplugs most of the time to screen out certain noises
            -DX'd with Fibromyalgia (2006)

            Medications:MS [email protected],Hydrocodone-10/650:up to 4day,Levothyroxine,Soma,Clonazepam,Vesicare,Keppra (anti-seizure),Flovent FHA 220mcg (swallowed for E.E.),Elmiron,Instillations-5+per week for flares,Lidocaine,Cysta-Q,Prelief, Dulcolax,Baby Aspirin(for FM),God blessed me w/2 boys: Devin-14 and Logan-9, Jim, my husband of 18+ years who sort of understands what I.C. is...still working on educating him!, my springer spaniel "Wookie" ('cause he makes sounds like 'Chewbacca' from "Star Wars" when my son plays with him) and the most important 'medicine' of all...PRAYER...because ONLY God knows the answer to why we are all going through this awful I.C.!

            Comment


            • #7
              I got acne from Elmiron along and in my hairline on my forehead and temple area. i also got it in my eyebrows. So bizarre! I stopped it because of hairloss and now the acne is gone. -Vicki
              Blessings and Hope

              Current Meds.
              OFF MY MEDS
              Vivelle Dot: .10 changed every 72 hours
              Compoounded Progesterone 25mg/night

              Current Supplements
              Hydroeye: 2 pills AM

              Diagnosed
              1995: Endometriosis
              1998: Interstitial Cystitis
              2006: Bladder Endometriosis, Total Hysterectomy and Bowel Re-Section
              2008: Removal of Ovarian Remnant and Endometrial Cyst That was Obstructing Ureter
              2012: Laparoscopic Removal of Adhesions and Staples

              Comment


              • #8
                Weird! I hadn't even thought about it, but yeah, I guess I first started noticing more pimples in my eyebrows first. I don't pluck them or anything, so I thought that was odd, but didn't make a connection until now. This is so aggravating. As soon as I get the zits I already have under control, brand new ones pop out immediately! I really don't want to take this stuff anyway. I have no idea if it's working because I've only been on it for three months, and I know I'm supposed to keep at it for at least six to see a difference. Still, I'm a good 75-80% better than I was in January. Part of that I know is the diet. I'm starting to try and wean off of it and slowly add in the aloe vera supplements. To be vain and in pain or be well and look like hell...these are not exciting choices.

                Comment

                Working...
                X